Ohio, 2012Winter Storm in Ohio, December 26, 2012
December 26, 2012 · NWS CLE · 19 events in 19 counties and zones
An area of strong low pressure moved up the Tennessee Valley and then shifted to the Mid-Atlantic Coast. Snow associated with this low spread into northern Ohio during morning hours of the 26th.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.4 million
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of strong low pressure moved up the Tennessee Valley and then shifted to the Mid-Atlantic Coast. Snow associated with this low spread into northern Ohio during morning hours of the 26th. Periods of snow then continued into the evening hours when it quickly ended from west to east. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at many locations. Northeast to east winds gusting to as much as 30 mph accompanied the snow and caused considerable blowing and drifting. Snowfall totals ranged from over 10 inches in the northeast corner of Ohio to around 6 inches along the Interstate 71 corridor. Lesser amounts of snow were generally found further west. Peaks totals for a few of the counties affected included: 12.3 inches at Ashtabula in Ashtabula County; 11.5 inches at Montville in Geuaga County; 10.7 inches at the Youngstown-Warren Regional Airport in Trumbull County and 9.5 inches at Madison in Lake County. This storm forced the closure of dozens of school districts and hampered travel across the region. Many accidents were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 26, 6:50 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 26, 6:50 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
650 AM EST WED DEC 26 2012
.SYNOPSIS...
DEEP LOW PRESSURE OVER TENNESSEE WILL MOVE UP THE OHIO VALLEY
TODAY AND THEN REDEVELOP ALONG THE EAST COAST TONIGHT. THE LOW MOVE
UP THE EAST COAST ON THURSDAY. HIGH PRESSURE WILL CROSS THE AREA
ON FRIDAY. A WEAK LOW PRESSURE SYSTEM WILL IMPACT THE AREA OVER
THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
RETURNS ON THE RADAR CONTINUE INCREASE AS THE LOWER ATMOSPHERE
NEARS SATURATION. EXPECT SNOW TO DEVELOP QUICKLY THIS MORNING AND
THEN RAPIDLY SPREAD NORTH. EXPECT TEMPS TO DROP A COUPLE OF
DEGREES AS SOON AS THE SNOW BEGINS. NO CHANGES TO ACCUMS.
ORIGINAL...NO CHANGES TO THE HEADLINES THIS MORNING AS THE FORECAST
APPEARS ON TRACK. PRECIPITATION HAS CROSSED THE OHIO RIVER AND
SHOULD REACH THE SOUTHERN END OF THE AREA BY 12Z. THE MODELS ARE
IN GOOD AGREEMENT TAKING THE SURFACE LOW FROM TN TO EASTERN KY AND
THEN TO THE EAST COAST BY THIS EVENING. LOOKING AT FORECAST
SOUNDINGS IT APPEARS THAT THE THREAT FOR FREEZING RAIN IS PRETTY
MINIMAL. TEMPS DO NUDGE TOWARD ZERO DEGS AT 850 MB LATER TODAY IN
THE SE BUT AT MOST THERE COULD BE SOME SLEET MIXED WITH THE SNOW.
THE NAM CONTINUES TO PUMP OUT COPIOUS AMOUNTS OF QPF WHILE THE GFS
IS SOMEWHAT DRIER WITH THE ECMWF IN BETWEEN. WILL FOLLOW THE ECMWF
WHICH GIVES AROUND AN INCH OF QPF MOST AREAS. WILL SEE REALLY
IMPRESSIVE ISENTROPIC LIFT AND FRONTOGENETIC FORCING TODAY WHICH
SUPPORTS THESE TOTALS. THIS SHOULD TRANSLATE TO 1O TO LOCALLY 12
INCHES OF SNOW DURING THE PERIOD. THIS IS BASED ON A FAIRLY WET 10
TO 1 OR 11 TO 1 RATIO WHICH SEEMS REASONABLE. HAVE FINED TUNED THE
WINDS AND IT STILL APPEARS THAT NW OH AND THE IMMEDIATE LAKESHORE
COULD SEE SOME GUSTS TO 35 MPH LATER TODAY. WILL CONTINUE WITH THE
BLIZZARD WARNING AS IS. EXPECT THE SNOW TO SPREAD QUICKLY NORTH
ACROSS THE AREA LATER THIS MORNING. 00Z SOUNDINGS WERE FAIRLY DRY
SO IT WILL TAKE A FEW HOURS THIS MORNING TO SATURATE THE LOWER
ATMOSPHERE. ONCE THE SNOW STARTS IT SHOULD QUICKLY INTENSITY WITH
PERIODS OF MODERATE TO HEAVY SNOW THROUGH THE EVENING. MOST OF THE
ACCUMULATION WILL BE OVER BY 06Z. THE SECOND HALF OF THE
NIGHT...THE WIND WILL BE THE MAIN STORY WITH MUCH BLOWING AND
DRIFTING. DO NOT EXPECT MUCH OF A DIURNAL TEMPERATURE SWING TODAY.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THE MODELS ARE SHOWING SYNOPTIC SCALE SUBSIDENCE BY 12Z THURSDAY.
850 MB TEMPS WILL ONLY BE AROUND NEG 6 OR 7 SO NOT EXPECTING ANY LAKE
EFFECT ACTIVITY. THERE WILL HOWEVER BE ENOUGH RESIDUAL SYNOPTIC
MOISTURE TO KEEP THE THREAT FOR SNOW SHOWERS GOING THROUGH THE
DAY. BEST CHANCES WILL BE IN THE EAST. RAPID DRYING WILL OCCUR IN
THE MIDDLE PART OF THE ATMOSPHERE TOMORROW AFTERNOON AND EVENING.
GIVEN A LACK OF SEEDING FROM MID DECK CLOUDS...SOME FREEZING
DRIZZLE COULD OCCUR INSTEAD OF SNOW SHOWERS. LATER SHIFTS WILL
HAVE TO WATCH FOR THAT. RIDGING WILL OCCUR ON FRIDAY WHICH WILL FINALLY
BRING AN END TO THE PRECIP THREAT. ANOTHER SYSTEM WILL PASS TO THE
SOUTH OF THE AREA ON SATURDAY AND SATURDAY NIGHT. THE GFS
CONTINUES TO SHOW THE MOST PRECIP WITH THIS SYSTEM. THE ECMWF
REMAINS FURTHER SOUTH WITH THE LOW TRACK AND KEEPS THE BRUNT OF
THE SNOW SOUTH OF THE AREA. STILL...AN INVERTED TROUGH SET UP LIKE
THIS GENERALLY LEADS TO AN INCH OR THREE OF SNOWFALL FOR THE AREA
AND WILL CONTINUE TO MENTION IN THE FORECAST. HAVE USED A BLEND OF
GUIDANCE TEMPS DURING THE PERIOD.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
FOR SUNDAY BOTH GFS AND ECMWF SHOWING HIGH PRESSURE WITH RIDGING
ALOFT TRYING TO BUILD INTO THE AREA FROM THE SOUTHWEST. CONTINUED
TROUGHINESS ACROSS THE EASTERN GREAT LAKES WILL ALLOW FOR AT LEAST
THE CHANCE FOR SOME SNOW SHOWERS ACROSS MAINLY NW PA WITH PERHAPS
SOME FLURRIES ACROSS NE OH. GOING INTO NEXT WEEK MODELS SEEM TO
DIFFER WITH ECMWF LINGERING WEAK SFC TROUGH ACROSS THE CENTRAL GREAT
LAKES WHILE THE GFS TRACKS LOW PRESSURE FROM THE UPPER MIDWEST OVER
THE NORTHERN GREAT LAKES MONDAY. THINKING NOW WILL BE THAT MOST OF
THE AREA WILL REMAIN DRY WITH THE EXCEPTION OF THE HIGHER ELEVATION
OF NW PA WHERE LINGERING MOISTURE MAY ALLOW FOR SOME SNOW
SHOWERS/FLURRIES. CONTINUED WITH LOW CHC POPS FOR SOME LAKE EFFECT
SNOW SHOWERS ACROSS THE FAR NE INTO TUESDAY WITH EITHER SFC TROUGH
ACROSS LAKE ERIE OR WEAK LOW PRESSURE MOVING EASTWARD NORTH OF THE
AREA. USED A BLEND OF MODEL TEMPS FOR THE EXTENDED.
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
BLIZZARD WARNING POSTED FOR CLEVELAND AND FINDLAY TAF SITES. REST
OF THE SITES UNDER WINTER STORM WARNING...IN EFFECT THROUGH 7 AM
THURSDAY.
STRONG LOW PRESSURE OVER TN THIS MORNING WILL CONTINUE MOVING
NORTHEAST TOWARD ALONG THE APPALACHIANS TODAY. LOW PRESSURE WILL
WEAKEN AS COASTAL LOW DEVELOPS OFF THE EAST COAST.
MAINLY MVFR CONDITIONS ACROSS SITES AS OF 11Z WITH RADAR SHOWING
PRECIP ALOFT QUICKLY SPREADING NORTHWARD INTO OH. OBS INDICATING
THAT PRECIP REACHING THE GROUND IN SOUTHERN HALF OF OH BUT THE
ATMOSPHERE WILL QUICKLY MOISTEN UP THROUGH THE MORNING WITH SNOW
DEVELOPING QUICKLY BY MIDDAY. ERI WILL BE LAST TO SEE ONSET OF
SNOW. ONCE THE SNOW DOES START CONDITIONS WILL DETERIORATE QUICKLY
AT SITES WITH MVFR QUICKLY DROPPING TO IFR/LIFR CONDITIONS. SNOW
WILL PERSIST THROUGH THE AFTERNOON WITH A PERIOD BETWEEN 18 AND
00Z WHERE SNOWFALL RATES OF 1 INCH/HR AT TERMINALS WILL BE LIKELY
DURING THIS TIME ESPECIALLY CLE-MFD EAST. LATEST MODELS STILL
SHOWING STRONG NE WINDS BUT RANGING MAINLY AROUND 20-25KT WITH
GUSTS 30-35KT FROM AROUND 15Z-22Z. BULK OF SNOW EXPECTED TO BEGIN
DIMINISHING 23-04Z FROM SW-NE ACROSS NRN OH/NW PA WITH IFR
POSSIBLY IMPROVING TO SOME MVFR LATE IN THE TAF PERIOD.
OUTLOOK...NON VFR ON THURSDAY. NON VFR AGAIN ON FRIDAY NIGHT AND
SATURDAY WITH SNOW POSSIBLE.
&&
.MARINE...
WINDS PICKING UP ON THE LAKE EARLY THIS MORNING...AND WILL CONTINUE
TO INCREASE GOING INTO THE AFTERNOON AS LOW PRESSURE APPROACHES THE
LAKE. NO CHANGES TO GALE WARNING IN EFFECT WITH STRONGEST
WINDS...GALES 35 TO 40KT...EXPECTED THIS AFTERNOON THROUGH LATE
TONIGHT. GALES WILL DIMINISH FROM WEST TO EAST TONIGHT. STRONGER
WINDS WILL SMALL CRAFT ADVISORY CONDITIONS LIKELY TO CONTINUE
THROUGH THURSDAY NIGHT BEFORE HIGH PRESSURE RIDGES IN ON FRIDAY. A
WEAK LOW PRESSURE IS EXPECTED NEAR THE LAKE SATURDAY BUT NOT ENOUGH
TO PRODUCE SMALL CRAFT WINDS OR WAVES. FOR SUNDAY INTO EARLY NEXT
WEEK MODELS SHOWING HIGH PRESSURE TO THE SOUTH. MODELS DIVERGE
HANDLING LOW PRESSURE NORTH OF THE LAKE SO CONFIDENCE LOWER FOR
WINDS AND WAVES LATE IN THE FORECAST PERIOD.
A FEW OTHER ITEMS THAT NEED TO BE WATCHED TODAY WILL BE WATER LEVELS
ACROSS THE WESTERN BASIN. WATER LEVELS HAVE RISEN QUICKLY OVERNIGHT
WITH THE ENE WINDS INCREASING. NO HEADLINES REGARDING THE HIGH WATER
AT THIS POINT...BUT IT WILL NEED TO BE WATCHED THIS MORNING. WITH
WINDS RANGING AROUND 35 TO 40 KNOTS NOT THINKING COASTAL FLOODING
WILL BE A SIGNIFICANT PROBLEM...BUT THAT WILL ALSO HAVE TO BE
WATCHED ALONG THE SHORELINE FROM RENO BEACH TO CLEVELAND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BLIZZARD WARNING FROM 11 AM THIS MORNING TO 7 AM EST THURSDAY
FOR OHZ012-089.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 7 AM EST
THURSDAY FOR OHZ013-014-023.
BLIZZARD WARNING UNTIL 7 AM EST THURSDAY FOR OHZ007>011-
017>019-027-028-036.
WINTER STORM WARNING UNTIL 7 AM EST THURSDAY FOR OHZ003-006-
020>022-029>033-037-038-047.
PA...BLIZZARD WARNING FROM 11 AM THIS MORNING TO 7 AM EST THURSDAY
FOR PAZ001.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 7 AM EST
THURSDAY FOR PAZ002-003.
MARINE...GALE WARNING FROM NOON TODAY TO 4 AM EST THURSDAY FOR LEZ061-
142>149-162>169.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...ABE
AVIATION...ABE
MARINE...ABEHazardous weather outlook, Dec 26, 5:40 AM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
540 AM EST WED DEC 26 2012
OHZ012-089-PAZ001-271045-
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
540 AM EST WED DEC 26 2012
...BLIZZARD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ013-014-023-PAZ002-003-271045-
GEAUGA-ASHTABULA INLAND-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA-
540 AM EST WED DEC 26 2012
...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ007>011-017>019-027-028-036-271045-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-
540 AM EST WED DEC 26 2012
...BLIZZARD WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006-020>022-029>033-037-038-047-271045-
LUCAS-WOOD-MEDINA-SUMMIT-PORTAGE-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MORROW-HOLMES-KNOX-
540 AM EST WED DEC 26 2012
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-271045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
540 AM EST WED DEC 26 2012
...GALE WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Crawford
- When
- December 26, 8:00 AM EST to 5:00 PM EST
- Where
- Crawford forecast zone
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
Periods of snow affected Crawford County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county. A peak total of 9.0 inches was reported at Galion.
Winter Storm, Knox
- When
- December 26, 8:00 AM EST to 5:30 PM EST
- Where
- Knox forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
Periods of snow affected Knox County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county.
Winter Storm, Morrow
- When
- December 26, 8:00 AM EST to 5:30 PM EST
- Where
- Morrow forecast zone
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
Periods of snow affected Morrow County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county.
Winter Storm, Marion
- When
- December 26, 8:00 AM EST to 5:30 PM EST
- Where
- Marion forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
Periods of snow affected Marion County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county.
Winter Storm, Ashland
- When
- December 26, 8:30 AM EST to 5:30 PM EST
- Where
- Ashland forecast zone
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Periods of snow affected Ashland County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county.
Winter Storm, Richland
- When
- December 26, 8:30 AM EST to 5:30 PM EST
- Where
- Richland forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Periods of snow affected Richland County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county.
Winter Storm, Holmes
- When
- December 26, 9:00 AM EST to 5:30 PM EST
- Where
- Holmes forecast zone
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Periods of snow affected Holmes County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county.
Winter Storm, Portage
- When
- December 26, 10:00 AM EST to 5:30 PM EST
- Where
- Portage forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
Periods of snow affected Portage County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Six to seven inches of snow was reported over much of the county.
Winter Storm, Stark
- When
- December 26, 10:00 AM EST to 5:30 PM EST
- Where
- Stark forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Periods of snow affected Stark County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Six to eight inches of snow was reported over much of the county.
Winter Storm, Summit
- When
- December 26, 10:00 AM EST to 5:30 PM EST
- Where
- Summit forecast zone
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Periods of snow affected Summit County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Six to eight inches of snow was reported over much of the county.
Winter Storm, Geauga
- When
- December 26, 10:00 AM EST to 5:30 PM EST
- Where
- Geauga forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
Periods of snow affected Geauga County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Six to nine inches of snow was reported over much of the county. A peak of 11.5 inches was reported in Montville Township.
Winter Storm, Cuyahoga
- When
- December 26, 10:00 AM EST to 5:30 PM EST
- Where
- Cuyahoga forecast zone
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Periods of snow affected Cuyahoga County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county.
Winter Storm, Medina
- When
- December 26, 10:00 AM EST to 5:30 PM EST
- Where
- Medina forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
Periods of snow affected Medina County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Six to seven inches of snow was reported over much of the county.
Winter Storm, Wayne
- When
- December 26, 10:00 AM EST to 5:50 PM EST
- Where
- Wayne forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
Periods of snow affected Wayne County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Around 6 inches of snow was reported over much of the county.
Winter Storm, Trumbull
- When
- December 26, 11:00 AM EST to 5:30 PM EST
- Where
- Trumbull forecast zone
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
Periods of snow affected Trumbull County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. A peak total of 10.7 inches was measured at the Youngstown-Warren Regional Airport.
Winter Storm, Mahoning
- When
- December 26, 11:00 AM EST to 5:30 PM EST
- Where
- Mahoning forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
Periods of snow affected Mahoning County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 25 mph accompanied the snow and caused considerable blowing and drifting. Six to seven inches of snow was reported over much of the county.
Winter Storm, Ashtabula
- When
- December 26, 11:00 AM EST to 5:30 PM EST
- Where
- Ashtabula forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Periods of snow affected Ashtabula County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 30 mph accompanied the snow and caused considerable blowing and drifting. Six to nine inches of snow was reported over much of the county.
Winter Storm, Ashtabula Lakeshore
- When
- December 26, 11:00 AM EST to 5:30 PM EST
- Where
- Ashtabula Lakeshore forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Periods of snow affected northern Ashtabula County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 30 mph accompanied the snow and caused considerable blowing and drifting. Six to ten inches of snow was reported most areas with a peak of 12.3 inches was reported at Ashtabula.
Winter Storm, Lake
- When
- December 26, 11:00 AM EST to 5:30 PM EST
- Where
- Lake forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
Periods of snow affected Lake County from late morning through the evening hours. Some of the snow was heavy, especially during the afternoon hours when visibilities were less than a quarter mile at times. Northeast to east winds gusting to as much as 30 mph accompanied the snow and caused considerable blowing and drifting. Six to eight inches of snow was reported over much of the county with a peak of 9.5 inches at Madison.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, December 26, 20122 deaths · 1 event
- Ice Storm and Winter Storm in Virginia, December 26, 20121 death · 1 injured · 11 events
- Winter Storm in Vermont, December 26 to 28, 2012$245,000 · 16 events
- Winter Storm in New York, December 26 to 27, 2012$214,000 · 17 events
- Coastal Flood and High Wind in New Jersey, December 26 to 27, 2012$190,000 · 64 kt wind · 17 events
- Winter Storm in Pennsylvania, December 26, 2012$275,000 · 3 events
- Lightning Strike in North Carolina, December 26, 2012$200,000 · 1 event
- Winter Storm in New York, December 26 to 27, 2012$120,000 · 9 events
- High Wind and Strong Wind in Virginia, December 26 to 27, 2012$58,000 · 60 kt wind · 10 events
- High Wind in Tennessee, December 26, 2012$48,000 · 63 kt wind · 9 events
- Tornado and Damaging Winds in North Carolina, December 26, 2012$13,000 · EF1 · 6 events
- Blizzard in Indiana, December 26, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 424639, 424735, 424736, 424737, 424635, 424638, 424633, 424329, 424424, 424425, 424426, 424625, 424631, 424632, 424327, 424328, 424427, 424428, 424441.